Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2001, 3:59 AM CST for Smith County, Wood County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 27, 2001, 3:59 AM CST (09:59 UTC)
- Expired
- Feb 27, 2001, 4:30 AM CST
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Smith County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 4:15 AM CST | Hail 1 | Mineola, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 271000 SVRSHV TXC423-499-271030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 359 AM CST TUE FEB 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SMITH COUNTY IN NORTHEAST TEXAS WOOD COUNTY IN NORTHEAST TEXAS * UNTIL 430 AM CST * AT 359 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MINEOLA...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINEOLA AT 415 AM CST 5 MILES SOUTHEAST OF QUITMAN AT 425 AM CST THIS THUNDERSTORM HAS A HISTORY OF PRODUCING HALF DOLLAR SIZE HAIL IN VAN ZANDT COUNTY. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SMITH COUNTY IN NORTHEAST TEXAS WOOD COUNTY IN NORTHEAST TEXAS UNTIL 430 AM CST. LAT...LON 3263 9579 3248 9567 3272 9520 3291 9535
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:20 AM CST, 39 minutes earlier.
Area forecast discussion, Feb 27, 3:20 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 AM CST TUE FEB 27 2001 WET...WET AND MORE WET STUFF TO COME...WITH A WARM FRONT SCHEDULED TO PUSH NORTHWARD TODAY...ALONG WITH A COLD FRONT TO THE NW OF CWFA AS WELL. ALL AREAS OF REGION ALREADY WITH A SATURATED GROUND AND EXPECTED TO GET ANOTHER ROUND TODAY...SO WILL PUT ENTIRE REGION UNDER A WATCH FOR TODAY. RAIN IS GOING TO STICK AROUND IN THE FORECAST THROUGH THE PERIOD AND INTO EXTENDED. FRONT WILL BE SLOW TO PUSH THROUGH THE REGION...THUS AGGRAVATING AN ALREADY TROUBLESOME SITUATION WITH THE POSSIBILITY OF FLOODING. WILL SEE MORE THUNDERSTORM ACTIVITY WITH PLENTY OF LIFT AVAILABLE. WILL GO WITH AN AVN/NGM MOS BLEND FOR TEMPERATURES. 20 PRELIMS... SHV 067/050 054/043 054 +977 MLU 065/051 055/044 058 +977 TXK 059/046 050/038 052 ++77 TYR 064/050 054/040 056 +967 LFK 071/057 063/046 061 8766 .SHV...FLASH FLOOD WATCH 8FOR TODAY FOR ALL ZONES.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:18 PM CST | Flash Flood Warning | SHV | Nacogdoches | 4 hr |
| Feb 27, 5:07 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Upshur | 23 min |
| Feb 27, 5:31 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 44 min |
| Feb 27, 2:03 PM CST | Flash Flood Warning | SHV | Bowie | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.